I have degenerative discs in my neck and lower spine, my last mri discovered that my L5 disc is seperated frm my spine, with fluid in between and disc fragment. I am currently trying physical trherapy, and if that does not help , we will do surgery . As for the opana, I started in Aug 11 on 5mg 2x a day, for 3 extrutiating months the medicine did not touch any of the pain. A month ago, my pain mgmt dr upped the opana to 10 mg 2x a day, still know relief at all. I also have complications due to the fact that I have all symptoms for MS, and am repeatedly tested with mri for that. My day to day live has dramitically changed, I am in bed most of the time, can't stand or walk for more than an hour or so , my body trembles and shakes uncontrollably all the time. I just went back to my pain mgmt dr to talk abt my med's. He said to stay on the opana(which doesn't wrk at all)and use tylenol as a breakthrough medicine, also using xanax as a muscle relaxer and anxiety medication. At this point I am beyond frustrated with this doctor, and still im an extreme amount of pain. I am 33 with a 3 and 5 yr old girls that I am unable to play around with them. I want some form of pain relieve and don't know how to go about it, especially with this pain mgmt dr I am dealing with. Any suggestions would be greatly helpful!!!
Hi! I don't know if you know the doses, or if your doctor knows the doses of of Opana, but that is a very low amount (10 mg twice a day). It sounds like you have unbelievable symptoms! While I can't endorse Opana -- because I am having a b_____ of a time coming off of it -- I will just tell you what I have been taking over the past year. Before May, I went to a pain management doctor in NYC (I live in GA) for uncontrollable pain (I was on 40 mg Opana ER twice a day then, but I had 10 mg Opana regular release 3 times a day as well). The NYC doctor put me on 40 mg Opana 3 times a day (plus I had 10 mg regular release 3 times a day as well). I have definitely discovered that the 12 hour pills don't last 12 hours, but cause withdrawals -- and may last 8 hours. Due to many factors, I have decided to taper off the Opana ER (and I wasn't taking the other for the last months). It is hellish, between the pain and the anxiety. I am interested to see if people on other medications have such terrible experiences. The medicine ceased to control my pain after a while, but causes hyper analgesia, if you would believe that! So please make sure you find a doctor you believe it, that will listen to you both at this point and into the future. Big Hug. Love Marie
- Opana Information for Consumers
- Opana Information for Healthcare Professionals (includes dosage details)
- Side Effects of Opana (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Apr 2011 • 1 answer
Posted 25 May 2011 • 4 answers
Posted 3 May 2012 • 6 answers
Posted 1 Jun 2012 • 9 answers
Posted 27 Aug 2016 • 1 answer